went to see rhemy

well what was all that about , i told his that i constantly shake , thats the steroids, that my back locks when i walk , i asked if it was pmr and he looked at me like i was an idiot and said no it was not pmr.

He wants me to drop down from13mg of pred to 7.5 mg in the next 6 weeks then have a blood test and see him 6 weeks after that .

So here we go again , the last time i went down to 10mg all the headaches and jaw pains came back so doctor put me back up to 15mg .

so this ime i am just goin to bite the bullet and will let you know, also its good for me to look back on .

11 Replies

oldestnewest
  • Hi ur not happy with wot the rhemuey is saying to you change hospitals id now i feel the new one is listening to me

    Steph

  • thanks steph

    but how do you change hospitals?

  • Did the rheumy give you any suggestions Lynabelle as to what might be causing the shakes and back locking if not the PMR?

    Ten days ago on my visit to rheumy she diagnosed possible fibromyelgia as well as PMR. When I looked at the booklet she gave me I have almost all the symptoms but I guess it is hard to distinguish between PMR and fibromyelgia.

    I only managed to get the prescription from my GP yesterday so it is much too early to tell but after 1 night taking approx 10mg of Amitriptyline (had to cut a 25mg tablet in half) I do feel extraordinarily different and better than usual this morning. Will see how it goes.

    If you look up the fibromyeglia symptoms on the net

    arthritisresearchuk.org/art...

    it might help to see if you have more of those symptoms.

    Penny

  • Hi lynabelle

    Yes the steroids can cause shaking but I feel concerned for you having been told to drop from 13 to 7.5 in the next 6 weeks, especially as you mention that your headaches and jaw pain returned the last time you reached 10mg. What were your latest blood test results (that is if you are someone who had raised blood test markers at the outset)? I would be hot-footing it back to my GP to discuss it with him and, if necessary, asking for referral to another rheumatologist for a second opinion.

  • Hi lynabelle,

    I am on 8mg of pred at the moment and that will be for at least another 2 weeks. Then I will drop by half a mg. This is my 2nd attempt to get down below 7.5mg, but so far the pain of PMR has not returned. I have had the illness for just over 2 years.

    I still have a bit of tremor in my hands, but on the higher doses of pred the shakes were much more severe. I cannot say whether it's the illness or the pred that causes this side effect, but I know it does improve as the PMR is knocked back and the pred is reduced.

    I too have had my back lock up in the past, and this also has happened recently to my knees - first the left and now the right knee. I think that, because pred effects the soft tissues of the body, it could be tendons and or ligaments playing up. Perhaps a nice hot shower or a long soak in a warm bath will help, but at least try to keep your back warm and well supported.

    This drop in steroids proposed by your rheumy is far too fast - I can't understand why he is wanting this. It's up to you, ofcourse, but I would not agree myself.

    Pats.

  • Oh dear hope it works out well for you. Take care now :-)

  • Pats

    I, too, had problems with my knees for the first time in my life once I'd been on steroids for a couple of years with them 'giving out' at unexpected moments - had to be particularly careful on the stairs. The good news is that although they were still 'playing up' at the point I reached zero Pred, now 6 months down the line they are feeling much more normal. Hopefully, your's will improve too - I do hope so.

  • Hi Celtic,

    Thanks for the encouraging message. I have wondered sometimes, if this prob with knees, and in the past, elbows also, could be the beginning of years of trouble with my joints.

    Kate has been reassuring on this subject and, now you also have given me hope. Thankyou so much.

    Pats

  • Thanks for all your comments I really don't know what I would do without you all!!!

    I am going to get down to 7.5 Mgs if I can , but all he seemed to be interested in was getting the steroid dose down as quickly as possible, he said that I did not have PMR and said that basically the steroids are to blame for all my aches and pains, my sedimentation rate was 20 last time I saw him it was 18 , but he was not too concerned with this and said that it was stable and not doing an awful lot, I am confused I thought that the whole idea of steroids was to get the inflammation down , I told him about my depression and my shakiness and he said that I should have felt elated on the steroids !!! honestly where do these people come from ?

    I will look into fibromyeglia and speak to my doctor about it when I see her next, this rheumatologist did not seem interested

  • Hi - I'm new to the site.

    Noticed your comment about depression/elation etc. I was put on 70mg pred last May when GCA was suspected (never had the biopsy - NHS cuts?). It was dropped by 5mg a fortnight to 20mg, when it all kicked in again. But, I experienced similar things to you - initially very elated and manic - full of energy and a bit stroppy! Then when the dose was put back up to 60mg, I started to be very depressed - went on for some months, but is better now and I'm back on 20mg, which is not really doing the trick as my CRP is 35... So you can have both elation and depression with steroids, not to mention all the other delightful things like oral thrush, varicose eczema, oedema, brittle hair, swollen face etc - I could go on!

    I also have rheumatoid arthritis, and assumed that the steroids would be helping with that, but I still have very swollen and painful hands etc - a mystery.

    Veronica

  • Lynabelle

    Well your ESR (Sed rate) is good. I don't know whether you have had a CRP blood test done but that is generally considered to be a more specific marker of inflammation, especially in GCA.

You may also like...